MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510860
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx basket was used in the common bile duct during a complete endoscopic sphincterotomy procedure performed on (b)(6) 2022.During the procedure, the trapezoid rx basket captured a stone.However, the metal sheath tore and there was difficulty removing the device.By force of manipulation, the basket was successfully extracted.The procedure was continued by a new catheterization.Bleeding on the sphincterotomy orifice was noted and a self-expanding metal stent was placed to stop the bleeding.There was an increased procedural time of about 1 hr to 1hr 30 mins.No other patient complications were reported.
 
Additional Manufacturer Narrative
Block h6: patient code e0506 captures the reportable event of major hemorrhage.Device code a0401 captures the reportable event of pull wire break.Block h10: the returned trapezoid rx basket was analyzed, and a visual evaluation noted that the sheath was cut off, the handle cannula was detached from the pull wire and did not return.In addition, the working length was very kinked, and the sheath was buckled/accordion (including coil assembly).The reported event was confirmed.Based on all available information, it is possible that an intense manipulation of device, technique used, or patient's anatomical condition could have contributed to this event.Since the handle and cannula did not return, it was not possible to carry out a more thorough investigation.Therefore, the most probable root cause for the investigation findings is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx basket was used in the common bile duct during a complete endoscopic sphincterotomy procedure performed on (b)(6) 2022.During the procedure, the trapezoid rx basket captured a stone.However, the metal sheath tore and there was difficulty removing the device.By force of manipulation, the basket was successfully extracted.The procedure was continued by a new catheterization.Bleeding on the sphincterotomy orifice was noted and a self-expanding metal stent was placed to stop the bleeding.There was an increased procedural time of about 1hr to 1hr 30 mins.No other patient complications were reported.
 
Additional Manufacturer Narrative
Block h6: patient code e0506 captures the reportable event of major hemorrhage.Device code a0401 captures the reportable event of pull wire break.Block h10: the returned trapezoid rx basket was analyzed, and a visual evaluation noted that the sheath was cut off, the handle cannula was detached from the pull wire and did not return.In addition, the working length was very kinked, and the sheath was buckled/accordion (including coil assembly).The reported event was confirmed.Based on all available information, it is possible that an intense manipulation of device, technique used, or patient's anatomical condition could have contributed to this event.Since the handle and cannula did not return, it was not possible to carry out a more thorough investigation.Therefore, the most probable root cause for the investigation findings is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Block h11: block h6 component code has been corrected.Block h6 evaluation result code has been corrected.
 
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx basket was used in the common bile duct during a complete endoscopic sphincterotomy procedure performed on (b)(6), 2022.During the procedure, the trapezoid rx basket captured a stone.However, the metal sheath tore and there was difficulty removing the device.By force of manipulation, the basket was successfully extracted.The procedure was continued by a new catheterization.Bleeding on the sphincterotomy orifice was noted and a self-expanding metal stent was placed to stop the bleeding.There was an increased procedural time of about 1hr to 1hr 30 mins.No other patient complications were reported.

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carol morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15556317
Report Number3005099803-2022-05598
Device Sequence Number15099371
Product Code LQC
UDI-Device Identifier08714729296379
UDI-Public08714729296379
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2023
Device Model NumberM00510860
Device Catalogue Number1086
Device Lot Number0029323852
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer11/28/2022
12/14/2022
Initial Report FDA Received Date10/06/2022
Supplement Report FDA Received Date12/14/2022
01/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown